Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 150, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 15, 2011, 8:00 PM EDT for 4 counties in South Carolina; Columbia County, Lincoln County, Georgia. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 8:00 PM EDT (00:00 UTC)
- Expired
- Jun 15, 2011, 8:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Columbia County, GA, Lincoln County, GA, Edgefield County, SC, McCormick County, SC, Newberry County, SC, Saluda County, SC
The radar
The Greer radar (KGSP), 103 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 8:30 PM EDT | TSTM WND DMG | Saluda, SC | MULTIPLE TREES DOWN REPORTED COUNTY WIDE. |
| Jun 15, 8:40 PM EDT | TSTM WND DMG | Lincolnton, GA | TREES AND POWERLINES DOWN IN AND AROUND LINCOLNTON |
| Jun 15, 8:45 PM EDT | TSTM WND DMG | Mount Carmel, SC | TREES AND POWERLINES DOWN NORTHERN END OF MCCORMICK COUNTY AROUND MT CARMEL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 7:35 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1682 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2119 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
866
WUUS52 KCAE 160000
SVRCAE
GAC073-181-SCC037-065-071-081-160045-
/O.NEW.KCAE.SV.W.0150.110616T0000Z-110616T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
800 PM EDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN EAST CENTRAL GEORGIA
NORTHWESTERN COLUMBIA COUNTY IN EAST CENTRAL GEORGIA
NORTHERN EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA
MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHWESTERN NEWBERRY COUNTY IN CENTRAL SOUTH CAROLINA
SALUDA COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 845 PM EDT
* AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 19 MILES NORTHWEST OF SALUDA TO 29 MILES WEST
OF LINCOLNTON...OR ALONG A LINE EXTENDING FROM 14 MILES EAST OF
GREENWOOD TO 15 MILES NORTHWEST OF WASHINGTON...AND MOVING EAST AT
30 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE LINCOLNTON...SALUDA...
MCCORMICK...JOHNSTON AND EDGEFIELD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY MORNING FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA.
&&
LAT...LON 3396 8258 3401 8259 3408 8247 3406 8233
3397 8229 3402 8224 3397 8219 3399 8209
3395 8202 3413 8186 3419 8193 3424 8191
3412 8144 3388 8157 3361 8243 3365 8243
3364 8249 3376 8256 3396 8264 3397 8264
TIME...MOT...LOC 0000Z 270DEG 26KT 3425 8186 3382 8290
$$
SJNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:46 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 15, 7:46 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 746 PM EDT WED JUN 15 2011 .SYNOPSIS... HIGH PRESSURE WILL RIDGE INTO THE REGION FROM THE NORTH TODAY. A STATIONARY FRONT SOUTH OF AREA WILL LIFT NORTH ACROSS THE AREA TONIGHT. A COLD FRONT WILL MOVE INTO THE AREA THURSDAY AND STALL FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... UPDATE...LINE OF THUNDERSTORMS ACROSS THE UPSTATE AND NORTH GEORGIA...WITH A HISTORY OF PRODUCING SEVERE WEATHER...MOVING SE INTO OUR FA. SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT. PREVIOUS DISCUSSION...UPPER RIDGE WILL MOVE ACROSS THE REGION THIS AFTERNOON. DEWPOINTS IN THE MID TO UPPER 50S. MOISTURE SHOULD INCREASE DURING THE AFTERNOON BUT IT LOOKS LIKE THE PRECIPITATION WILL PROBABLY BE DELAYED UNTIL THIS EVENING AND OVERNIGHT. WITH A FEW BOUNDARIES AND POSSIBLY A SEA BREEZE...CANNOT RULE OUT ISOLATED CONVECTION DOWN IN THE SOUTHEAST PART OF THE FORECAST AREA LATE THIS AFTERNOON. A FRONTAL BOUNDARY TO THE SOUTH IS FORECAST TO LIFT NORTHWARD ACROSS THE AREA OVERNIGHT. MODELS ALSO INDICATING A SHORT WAVE CROSSING THE AREA. AIRMASS IS FORECAST TO BECOME MODERATELY UNSTABLE. SO WILL HAVE POPS INCREASING FROM 20 PERCENT EARLY TO AROUND 60 PERCENT AFTER MIDNIGHT. MOISTURE...INSTABILITY AND LIFT SHOULD BE PRESENT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... COLD FRONT ENTERS REGION FROM THE WEST BY THE AFTERNOON. FAIRLY HIGH POPS 40-60 PERCENT THURSDAY MORNING DECREASE TO 20-30 PERCENT DURING THE AFTERNOON. AIRMASS UNSTABLE ENOUGH FOR THUNDERSTORMS AHEAD OF THE FRONT. AFTERNOON HIGHS IN THE LOWER 90S THURSDAY. CONVECTIVE TEMPERATURES IN THE MID TO UPPER 80S. A FEW STORMS MAY BECOME SEVERE AND SPC HAS AREA IN SLIGHT RISK FOR SEVERE STORMS. 12 KM NAM 0-3 KM SHEAR STRONG AT 200-300 M2/S2 OVER THE AREA THURSDAY. SOME SHOWERS AND A FEW STORMS LINGER INTO THURSDAY EVENING BUT CONDITIONS DRY OUT NEAR MIDNIGHT. LOW TEMPERATURES IN THE UPPER 60S TO LOWER 70S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... MEDIUM RANGE MODELS INDICATE UPPER TROUGHS OVER THE EASTERN AND WESTERN PART OF THE COUNTRY WITH RIDGING THROUGH THE CENTRAL U.S. A STALLED FRONTAL BOUNDARY LOOKS TO LINGER THROUGH THE WEEKEND PROVIDING A CHANCE OF AFTERNOON/EVENING THUNDERSTORMS THROUGH THE WEEKEND. AS THE RIDGE SHIFTS EASTWARD INTO NEXT WEEK EXPECT TEMPERATURES TO CONTINUE IN THE MID TO UPPER 90S. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... UPDATE...MAIN STORY IN THE NEAR TERM IS THE BAND OF THUNDERSTORMS MOVING INTO OUR FA FROM THE UPSTATE EARLY TONIGHT. SOME OF THESE COULD BE SEVERE. SECONDARY BATCH OF SHOWERS AND THUNDERSTORMS CURRENTLY ACROSS TENN...MAY HOLD TOGETHER AND MOVE IN LATE TONIGHT. PREVIOUS DISCUSSION...WEAK FRONTAL BOUNDARY SHOULD MOVE NORTH EARLY TONIGHT WITH AN INFLUX OF MOISTURE TO THE REGION. A COLD FRONT WILL APPROACH FROM THE WEST LATE TONIGHT AND ENTER THE FORECAST AREA BY THURSDAY AFTERNOON. INITIAL VFR CONDITIONS TONIGHT BUT AS MORE MOISTURE BECOMES AVAILABLE...MVFR CIGS 2-3 KT EXPECTED AND ALSO SOME VSBYS 4-5 MILES IN SHOWERS. BRIEF IFR CONDITIONS MAY OCCUR IN HEAVIER SHOWERS AND THUNDERSTORMS. EXTENDED AVIATION OUTLOOK...DIURNALLY CONVECTIVE ACTIVITY WITH DAYTIME HEATING AS IMPULSES MOVING ACROSS THE REGION IN THE NORTHWEST FLOW INTO NEXT TUESDAY WILL PRODUCE BRIEF PERIODS OF IFR/MVFR CONDITIONS IN SHOWERS AND THUNDERSTORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 15, 7:37 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 737 PM EDT WED JUN 15 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-162345- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 737 PM EDT WED JUN 15 2011 ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED THIS EVENING AND EARLY TONIGHT...AND MAY BE NEEDED THURSDAY.
In the hours before
Local storm report, Jun 15, 5:56 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
556 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG SYLVA 35.37N 83.22W
06/15/2011 JACKSON NC PUBLIC
NUMEROUS TREES REPORTED DOWN IN SILVA.
&&
AWPLocal storm report, Jun 15, 6:57 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
657 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 6 NW GREER 35.00N 82.31W
06/15/2011 E1.75 INCH GREENVILLE SC AMATEUR RADIO
GOLF BALL SIZED HAIL REPORTED NEAR LAKE ROBINSON
0637 PM TSTM WND DMG 5 NW TRAVELERS REST 35.02N 82.50W
06/15/2011 GREENVILLE SC AMATEUR RADIO
TREES DOWN AT US 276 AND BATES CROSSING ROAD
&&
AWPLocal storm report, Jun 15, 7:01 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
701 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND GST GREENEVILLE 36.17N 82.82W
06/15/2011 E0 MPH GREENE TN AMATEUR RADIO
WIND GUSTS TO 60 MPH REPORTED NEAR AIRPORT AND JORDAN
ROAD.
0648 PM HAIL GREER 34.94N 82.23W
06/15/2011 E1.00 INCH GREENVILLE SC AMATEUR RADIO
1 INCH HAIL REPORTED NEAR GREENVILLE-SPARTANBURG AIRPORT
ALONG WITH FLYING DEBRIS
&&
AWPLocal storm report, Jun 15, 7:06 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
706 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL GREER 34.94N 82.23W
06/15/2011 E1.00 INCH GREENVILLE SC AMATEUR RADIO
QUARTER SIZED HAIL REPORTED NEAR DOPPLER DRIVE
0648 PM TSTM WND GST GREER 34.94N 82.23W
06/15/2011 M60 MPH GREENVILLE SC ASOS
WIND GUST TO 60 MPH REPORTED BY ASOS AT
GREENVILLE-SPARTANBURG AIRPORT
&&
AWPLocal storm report, Jun 15, 7:12 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
712 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG GREER 34.94N 82.23W
06/15/2011 GREENVILLE SC AMATEUR RADIO
8 INCH LIMBS DOWN ON SC 357 NEAR STEWARTS ESTATE
&&
AWPLocal storm report, Jun 15, 7:54 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
754 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND DMG WHITMIRE 34.50N 81.62W
06/15/2011 NEWBERRY SC FIRE DEPT/RESCUE
TREE LIMBS AND POWERLINES DOWN IN WHITMIRE
&&
KILMERThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:03 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster, Lexington, Newberry, Richland and 1 more | 42 min |
| Jun 15, 8:36 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Calhoun, Edgefield, Lexington, McCormick and 2 more | 39 min |
| Jun 15, 8:46 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Chesterfield, Fairfield, Kershaw, Lancaster, Lee and 4 more | 44 min |
| Jun 15, 8:49 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick, Saluda | 26 min |
| Jun 15, 9:17 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Lexington, Orangeburg | 43 min |
| Jun 15, 9:28 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Lee, Orangeburg, Richland, Sumter | 62 min |
| Jun 15, 9:48 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Orangeburg | 42 min |
| Jun 15, 10:27 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Clarendon, Orangeburg | 48 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.